Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 231, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 1, 2013, 9:17 AM CDT for Camden County, Missouri. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2013, 9:17 AM CDT (14:17 UTC)
- Expired
- Sep 1, 2013, 10:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Camden County, MO
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 9:28 AM CDT | TSTM WND DMG | 3 Se Zora, MO | SEVERAL LARGE TREE LIMBS DOWN WITH THE LARGEST 12 INCHES IN DIAMETER. TIME OF EVENT ESTIMATED FROM RADAR. |
| Sep 1, 9:28 AM CDT | HAIL 1 | 3 Se Zora, MO | |
| Sep 1, 9:30 AM CDT | TSTM WND DMG | 7 Wnw Laurie, MO | TREES DOWN AND BOAT DOCKS DAMAGED ON COFFMAN BEND. |
| Sep 1, 9:50 AM CDT | TSTM WND DMG | 2 Ssw Village Of Four S, MO | BOAT DOCK DAMAGED AND DETACHED FROM MARINA. |
| Sep 1, 9:55 AM CDT | TSTM WND DMG | 1 Nne Village Of Four S, MO | TREES DOWN. ESTIMATED WIND GUST OF 67 MPH ON HOME WEATHER SYSTEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986
WUUS53 KSGF 011417
SVRSGF
MOC029-011500-
/O.NEW.KSGF.SV.W.0231.130901T1417Z-130901T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 AM CDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMDEN COUNTY IN CENTRAL MISSOURI...
* UNTIL 1000 AM CDT
* AT 914 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 25 MILES NORTHWEST OF VILLAGE OF FOUR SEASONS TO 19
MILES WEST OF VILLAGE OF FOUR SEASONS TO 26 MILES WEST OF
CAMDENTON...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. A LARGE TREE...POWER POLE AND POWER
LINES WERE DOWNED IN WARSAW WITH THIS STORM.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BARNUMTON...CAMDENTON...CLIMAX SPRINGS...FREEDOM...GREEN BAY
TERRACE...HURRICANE DECK...LAKE OZARK...LINN CREEK...MONTREAL...OLD
LINN CREEK...OSAGE BEACH...PURVIS...ROACH...SUNRISE BEACH...VILLAGE
OF FOUR SEASONS AND WET GLAIZE.
THIS WARNING ALSO INCLUDES HA HA TONKA STATE PARK...LAKE OF THE
OZARKS STATE PARK AND LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3824 9302 3819 9301 3824 9293 3820 9296
3819 9276 3822 9272 3821 9264 3810 9259
3802 9252 3802 9241 3786 9241 3793 9276
3805 9306 3819 9305 3826 9307
TIME...MOT...LOC 1416Z 293DEG 42KT 3838 9307 3815 9303
3797 9319
HAIL...<.75IN
WIND...60MPH
$$
WISE1 follow-up statement
035
WWUS53 KSGF 011500
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 AM CDT SUN SEP 1 2013
MOC029-011510-
/O.EXP.KSGF.SV.W.0231.000000T0000Z-130901T1500Z/
CAMDEN MO-
1000 AM CDT SUN SEP 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR CAMDEN COUNTY HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3824 9302 3819 9301 3824 9293 3820 9296
3819 9276 3822 9272 3821 9264 3810 9259
3802 9252 3802 9241 3786 9241 3793 9276
3805 9306 3819 9305 3826 9307
TIME...MOT...LOC 1417Z 293DEG 42KT 3837 9306 3814 9302
3796 9318
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:31 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 1, 6:31 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 631 AM CDT Sun Sep 1 2013 .SHORT TERM...(Today and Tonight) Issued at 319 AM CDT SUN SEP 1 2013 The warm and humid airmass that has been over the region for about a week was still in place this morning with lows only falling into the upper 70s with 80 degrees noted at Joplin at 330 am. We'll see temperatures climb quickly into the 90s today with heat indexes reaching around the 100 degree mark, as moisture pools ahead of an approaching cold front. The cold front is then expected to begin to push into the Ozarks and southeastern Kansas this afternoon. As the front moves into the region, CAPE values around 1000-1500 J/kg will be in place. While this will allow for scattered shower and thunderstorm development, there will be little to no upper level support in the way of jet interaction. As a result, a few strong storms may be possible. Lingering showers and scattered thunderstorms will occur into the overnight hours as the front moves through the area. .LONG TERM...(Monday through Saturday) Issued at 319 AM CDT SUN SEP 1 2013 A few lingering showers may remain across south central Missouri Monday morning in the wake of the cold frontal passage. A cool Canadian surface high will begin filtering into the region through the day with highs only expected to climb into the middle 80s. The region will remain on the eastern edge of an upper level ridge over the western CONUS for the remainder of the week. The generally northwesterly upper level flow aloft will keep temperatures on the cool side compared to last week with little chance for any precipitation noted in the models heading into next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 625 AM CDT SUN SEP 1 2013 Confidence has increased that a line of thunderstorms will push southeast across southern Missouri from mid-morning through early this afternoon. We have therefore inserted a TEMPO group for MVFR visibilities and gusty winds at all three TAF sites. Otherwise, a cold front will make its way south through the area this afternoon. Winds will shift to the north and northwest behind the front. VFR conditions are also expected behind the front as we get into tonight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Schaumann
Hazardous weather outlook, Sep 1, 8:30 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 830 AM CDT SUN SEP 1 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021330- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 830 AM CDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... A COMPLEX OF THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST ACROSS CENTRAL AND EVENTUALLY SOUTHERN MISSOURI THIS MORNING AND THIS AFTERNOON. WIND GUSTS UP TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH SOME OF THESE STORMS. OUTSIDE OF THIS LINE OF STORMS...ADDITIONAL ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA INTO THIS EVENING AS A COLD FRONT SHIFTS SOUTH THROUGH THE REGION. AHEAD OF THAT FRONT...HEAT INDEX VALUES WILL CLIMB TO AROUND THE 100 DEGREE MARK TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW LINGERING STORMS MAY REMAIN OVER PORTIONS OF SOUTH CENTRAL MISSOURI MONDAY MORNING. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS CENTRAL AND SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Sep 1, 9:10 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG WARSAW 38.24N 93.38W
09/01/2013 BENTON MO LAW ENFORCEMENT
ONE LARGE TREE...POWER POLE...AND POWER LINES DOWN. THE
TREE IS BLOCKING A ROADWAY.
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:51 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 54 min |
| Sep 1, 9:37 AM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 38 min |
| Sep 1, 10:13 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 62 min |
| Sep 1, 11:00 AM CDT | Special Weather Statement | SGF | Phelps | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.